Alert archive / Washington / Gale Warnings in 2018

Gale Warning 55, NWS Seattle, WA

June 27, 2018

NWS Seattle, WA issued this gale warning at Jun 27, 2018, 2:38 AM PDT. It took effect at Jun 27, 2018, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 27, 2018, 2:38 AM PDT (09:38 UTC)
In effect from
Jun 27, 2018, 5:00 PM PDT
Expired
Jun 28, 2018, 2:30 AM PDT
In force
10 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

743 
WHUS76 KSEW 270938
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
238 AM PDT Wed Jun 27 2018

PZZ133-271745-
/O.CAN.KSEW.SC.Y.0146.000000T0000Z-180627T1200Z/
/O.NEW.KSEW.SC.Y.0147.180628T0000Z-180628T1200Z/
Northern Inland Waters Including The San Juan Islands-
238 AM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
5 AM PDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 5 AM
PDT Thursday. 

* WIND...Southwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ131-132-271745-
/O.CON.KSEW.SC.Y.0146.000000T0000Z-180627T1200Z/
/O.UPG.KSEW.GL.A.0032.180628T0000Z-180628T0900Z/
/O.NEW.KSEW.GL.W.0055.180628T0000Z-180628T0900Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
238 AM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...
...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 AM PDT
THURSDAY...

The National Weather Service in Seattle has issued a Gale
Warning...which is in effect from 5 PM this afternoon to 2 AM PDT
Thursday. The Gale Watch is no longer in effect. 

* WIND...West 15 to 25 knots early this morning. West 25 to 35
  knots likely this evening. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-271745-
/O.NEW.KSEW.SC.Y.0147.180628T0000Z-180628T1000Z/
Admiralty Inlet-
238 AM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect from 5 PM this afternoon to 3 AM
PDT Thursday. 

* WIND...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ156-173-176-271200-
/O.CON.KSEW.SC.Y.0146.000000T0000Z-180627T1200Z/
Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To 60 Nm-
Coastal Waters From Point Grenville To Cape Shoalwater 10 To
60 Nm-
238 AM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...

* WIND...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
4 follow-up statements
110 
WHUS76 KSEW 271548
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
848 AM PDT Wed Jun 27 2018

PZZ131-132-280000-
/O.EXT.KSEW.GL.W.0055.180628T0000Z-180628T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
848 AM PDT Wed Jun 27 2018

...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

* WIND...West 25 to 35 knots.

* WIND WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-280000-
/O.CON.KSEW.SC.Y.0147.180628T0000Z-180628T1200Z/
Northern Inland Waters Including The San Juan Islands-
848 AM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 5 AM PDT THURSDAY...

* WIND...Southwest 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-280000-
/O.CON.KSEW.SC.Y.0147.180628T0000Z-180628T1000Z/
Admiralty Inlet-
848 AM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT THURSDAY...

* WIND...Northwest 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
999 
WHUS76 KSEW 272154
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
254 PM PDT Wed Jun 27 2018

PZZ131-132-280600-
/O.CON.KSEW.GL.W.0055.180628T0000Z-180628T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
254 PM PDT Wed Jun 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND...West 25 to 35 knots.

* WIND WAVES...4 to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-280600-
/O.CON.KSEW.SC.Y.0147.180628T0000Z-180628T1200Z/
Northern Inland Waters Including The San Juan Islands-
254 PM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WIND...Southwest 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-280600-
/O.CON.KSEW.SC.Y.0147.180628T0000Z-180628T1000Z/
Admiralty Inlet-
254 PM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WIND...Northwest 15 to 25 knots.

* WIND WAVES...2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
332 
WHUS76 KSEW 280342
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
842 PM PDT Wed Jun 27 2018

PZZ131-132-281000-
/O.CON.KSEW.GL.W.0055.000000T0000Z-180628T1000Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
842 PM PDT Wed Jun 27 2018

...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

* WIND...West 25 to 35 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ133-281145-
/O.CON.KSEW.SC.Y.0147.000000T0000Z-180628T1200Z/
Northern Inland Waters Including The San Juan Islands-
842 PM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT
THURSDAY...

* WIND...Southwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-281000-
/O.CON.KSEW.SC.Y.0147.000000T0000Z-180628T1000Z/
Admiralty Inlet-
842 PM PDT Wed Jun 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
THURSDAY...

* WIND...Northwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle
815 
WHUS76 KSEW 280930
MWWSEW

URGENT - MARINE WEATHER MESSAGE
National Weather Service Seattle WA
230 AM PDT Thu Jun 28 2018

PZZ131-132-281730-
/O.CAN.KSEW.GL.W.0055.000000T0000Z-180628T1000Z/
/O.EXB.KSEW.SC.Y.0147.180628T1000Z-180629T0700Z/
Central U.S. Waters Strait Of Juan De Fuca-
East Entrance U.S. Waters Strait Of Juan De Fuca-
230 AM PDT Thu Jun 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...
...GALE WARNING IS CANCELLED...

The National Weather Service in Seattle has issued a Small Craft
Advisory...which is in effect until midnight PDT tonight. 

* WIND...West 15 to 30 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ134-281030-
/O.CAN.KSEW.SC.Y.0147.000000T0000Z-180628T1000Z/
Admiralty Inlet-
230 AM PDT Thu Jun 28 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PZZ133-281200-
/O.CON.KSEW.SC.Y.0147.000000T0000Z-180628T1200Z/
Northern Inland Waters Including The San Juan Islands-
230 AM PDT Thu Jun 28 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY
THIS MORNING...

* WIND...Southwest 15 to 25 knots.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$


www.weather.gov/seattle

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 26, 8:44 PM PDT, 5 hours 54 minutes earlier.

Area forecast discussion, Jun 26, 8:44 PM PDT, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
844 PM PDT Tue Jun 26 2018

.SYNOPSIS...A flat upper ridge will keep Western Washington dry
tonight as it moves inland from the offshore waters. Mostly cloudy
skies Wednesday morning should give way to some afternoon sunshine,
but a few showers could develop over the mountains. An upper
trough will bring mostly cloudy cooler weather Thursday through
Saturday, and a chance of showers. Sunday should be dry and a
little warmer.

&&

.SHORT TERM...Weak high pressure aloft will cross the area tonight
for dry weather. A weak upper trough will move into the area on
Wednesday. A short wave in the flow aloft could bring a few
showers, mainly in the afternoon. A somewhat more organized
weather system will reach the area later Thursday for a better and
more general chance of showers. Moist northwest flow aloft will
continue into Friday for a continued chance of showers, mainly
over the mountains and perhaps in a Puget Sound Convergence Zone.
Highs will be mostly in the 60s the next few days which is a few
degrees below normal. Schneider

.LONG TERM...Previous discussion...Another shortwave embedded in
the northwest flow will move through Western Washington on
Saturday; it should be another day of mostly cloudy skies, a
chance of light showers mainly over the mountains, and
temperatures a little below normal. The air mass should be drier
on Sunday with weak onshore flow, and it looks like the sunnier
and warmer of the weekend days. Confidence in the models for
Monday and Tuesday is less certain, and the forecast is close to
climatology. McDonnal

&&

.AVIATION...Weak high pressure aloft will cross the area tonight
with a weak upper trough moving into the area on Wednesday. The
flow aloft will be westerly. At the surface, onshore flow will
continue with high pressure offshore and lower pressure inland.
The air mass is stable and mostly dry this evening.

Mostly clear this evening. Some MVFR low clouds could reform
again tonight - mainly near the coast and over the south sound -
but overall less low clouds are expected Wednesday morning. Mid
and high clouds should increase on Wednesday.

KSEA...Mostly clear tonight. Mid and high clouds will increase on
Wednesday. Northerly wind 5-10 knots becoming light southerly
Wednesday morning. Schneider

&&

.MARINE...Onshore flow will continue for the next several days
with high pressure offshore and lower pressure inland. Small
craft advisory strength west winds are likely most evenings for
the Central and Eastern Strait of Juan de Fuca. Low end gales are
also possible Wednesday evening. There will also be small craft
advisory strength northwest winds for parts of the Coastal Waters
tonight. A weak front will move onshore later Thursday which will
briefly weaken the onshore flow and turn winds more southerly.
Schneider

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 5 AM PDT Wednesday for Central U.S.
     Waters Strait Of Juan De Fuca-Coastal Waters From James
     Island To Point Grenville 10 To 60 Nm-Coastal Waters From
     Point Grenville To Cape Shoalwater 10 To 60 Nm-Coastal
     Waters From Point Grenville To Cape Shoalwater Out 10 Nm-
     East Entrance U.S. Waters Strait Of Juan De Fuca-Northern
     Inland Waters Including The San Juan Islands.

     Small Craft Advisory until 11 PM PDT this evening for Coastal
     Waters From James Island To Point Grenville Out 10 Nm.

     Gale Watch from Wednesday afternoon through late Wednesday night
     for Central U.S. Waters Strait Of Juan De Fuca-East
     Entrance U.S. Waters Strait Of Juan De Fuca.

&&

www.weather.gov/seattle

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 8:43 PM PDTGale WatchSEW6 hr
Jun 27, 2:38 AM PDTSmall Craft AdvisorySEW48 hr

Nearby

Gale Warnings in Washington, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.